Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 61, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 20, 2020, 3:32 PM CST. It took effect at Dec 20, 2020, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2020, 3:32 PM CST (21:32 UTC)
- In effect from
- Dec 20, 2020, 9:00 PM CST
- Expired
- Dec 21, 2020, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
868 WHUS74 KMOB 202132 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 332 PM CST Sun Dec 20 2020 GMZ650-655-670-675-210545- /O.NEW.KMOB.SC.Y.0061.201221T0300Z-201221T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 332 PM CST Sun Dec 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...Northwest winds around 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 9 PM this evening to 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
452 WHUS74 KMOB 210321 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 921 PM CST Sun Dec 20 2020 GMZ650-655-670-675-211200- /O.CON.KMOB.SC.Y.0061.000000T0000Z-201221T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 921 PM CST Sun Dec 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Northwest winds around 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 9 PM this evening to 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 11:58 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 20, 11:58 AM CST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1158 AM CST Sun Dec 20 2020 .NEAR TERM /Now Through Monday/...A quintessential Gulf Coast winter day with a cool light drizzle and overcast skies. All we are missing is the sea fog. The upper trough that brought the heavier rain last night has moved east of the area and a secondary shortwave is currently pivoting through the area. As a result some isolated showers and light mist/drizzle will be possible through the afternoon especially east of I-65. At the surface, an area of low pressure currently centered over our coastal waters will continue to track eastward this afternoon leaving light northerly surface winds in its wake. By tonight, drier air aloft will slowly usher into the area as an upper ridge begins to build to our west. However, flow aloft will be rather zonal and overall deep cold dry air will be limited with this system. Low level moisture from left over rain and weak surface flow will allow for the potential for some patchy fog tonight before especially north of I-10. Some locations could see dense fog and conditions may need to be monitored tonight for any advisories. By Monday, skies will clear as the drier air finally makes its way into the area and a couple day period of drier and milder weather will develop. With the rather dense overcast across the area and visible satellite showing very little clearing upstream, high temperatures this afternoon were dropped a few degrees. Even if clouds clear we are struggling to reach the mid 50s currently with a north wind and the sun angle being the lowest of the year so far (tomorrow is the lowest since it is the winter solstice). Lows tonight will dip down into the upper 30s inland to low 40s along the coast as low level moisture and potential fog will probably limit temperatures from falling further. Monday will see a warm up as temperatures climb back into the upper 50s into low 60s with plenty of sunshine. A MODERATE risk of rip currents will continue through tonight becoming LOW tomorrow. BB/03 && .AVIATION... 18Z issuance...Mostly IFR cigs across the area with a few locations bouncing between IFR and LIFR. Most of the precipitation has moved out of the area; however, a few showers/drizzle could be possible east of I-65 this afternoon before clearing tonight. IFR cigs will likely lift this evening to MVFR then clearing to VFR overnight. With low level moisture lingering through the night and high pressure building, some fog will be possible late tonight into the morning north of I-10. Visbys along the highway 84 corridor could be reduced to LIFR to IFR values with higher as you move further south. Winds will be light out of the north through the day and into tonight. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.